MAUDE Adverse Event Report: BIOMET MICROFIXATION RIBFIX BLU 24 HOLE PREBENT PLT; PLATE, FIXATION, BONE

BIOMET MICROFIXATION RIBFIX BLU 24 HOLE PREBENT PLT; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2021-00265.Medical products: ribfix blu system 16 hole pre-bent plate, part# 76-2603, lot# ni.Report source ¿ (b)(6).
 
Event or Problem Description
It was reported that two (2) rib plates on ribs eight (8) and nine (9) fractured post-operatively.The patient previously underwent an osteosynthetic stabilization of rib six (6) through nine (9) twelve weeks ago following multiple rib fractures.The plates on ribs seven (7) and eight (8) have fractured previously and been replaced in a revision nine (9) weeks ago.A revision is expected following discussion with the patient but no revision is currently planned.It was reported that no further information is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Medical records and radiographs were provided and reviewed by health care professionals.Radiologist review of the "three images of the chest demonstrate plate and screw fixation of the left sixth through ninth ribs laterally.There is fractured appearance of the left seventh through ninth rib plates.Overall fit and alignment of the implants is appropriate.Limited evaluation for bone quality.No signs of loosening, radiolucency.No contributing factors are seen." the fractured plates were discovered (b)(6)2021.No revision has been reported to date, however, they are currently still in discussion with patients on course of treatment.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
RIBFIX BLU 24 HOLE PREBENT PLT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer delaney
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key11847802
Report Number0001032347-2021-00266
Device Sequence Number14258847
Product Code HRS
UDI-Device Identifier00888233001359
UDI-Public(01)00888233001359
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number76-2604
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer03/15/2022
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale